Alert archive / California / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Sacramento, CA

June 10, 2016

NWS Sacramento, CA issued this red flag warning at Jun 10, 2016, 10:44 AM PDT. It took effect at Jun 11, 2016, 5:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2016, 10:44 AM PDT (17:44 UTC)
In effect from
Jun 11, 2016, 5:00 AM PDT
Expired
Jun 12, 2016, 2:00 PM PDT
In force
33 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

959 
WWUS86 KSTO 101744
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1044 AM PDT FRI JUN 10 2016

...AREAS OF GUSTY WIND AND LOW HUMIDITY SATURDAY AND SUNDAY...

.HIGH PRESSURE BUILDING INLAND WILL BRING GUSTY NORTHERLY WIND
SATURDAY FOR THE SACRAMENTO VALLEY. SIGNIFICANT DRYING WITH SOME
SINGLE DIGIT RELATIVE HUMIDITY VALUES EXPECTED. THIS WILL RESULT
IN INCREASED FIRE DANGER.

CAZ215>217-110145-
/O.UPG.KSTO.FW.A.0001.160611T1200Z-160612T0300Z/
/O.NEW.KSTO.FW.W.0001.160611T1200Z-160613T0000Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-
1044 AM PDT FRI JUN 10 2016

...RED FLAG WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT
SUNDAY FOR FIRE WEATHER ZONES 215...216 AND 217...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTH TO NORTHWEST WIND 15 TO 25 MPH WITH LOCAL GUSTS 
  30 TO 35 MPH. 

* HUMIDITY...MINIMUM HUMIDITY SATURDAY WILL BE 9 TO 15 PCT WITH 
  AREAS OF POOR TO MODERATE OVERNIGHT RH RECOVERY...MAINLY WEST 
  SIDE OF THE SACRAMENTO VALLEY.

* TIMING...STRONGEST WINDS SATURDAY MORNING THROUGH EARLY 
  AFTERNOON WITH LOWEST HUMIDITY SATURDAY AFTERNOON INTO 
  EVENING.

* IMPACTS...COMBINATION OF GUSTY WIND AND LOW HUMIDITY WILL 
  INCREASE FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ218-263-264-266-279-110145-
/O.NEW.KSTO.FW.W.0001.160611T1200Z-160613T0000Z/
CARQUINEZ STRAIT AND DELTA-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF-
1044 AM PDT FRI JUN 10 2016

...RED FLAG WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT
SUNDAY FOR FIRE WEATHER ZONES 218...263... 264...266 AND 279...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT
SUNDAY. 

* WIND...NORTH TO NORTHWEST WIND 15 TO 25 MPH WITH LOCAL GUSTS 
  30 TO 35 MPH. 

* HUMIDITY...MINIMUM HUMIDITY SATURDAY WILL BE 9 TO 15 PCT WITH
  AREAS OF POOR TO MODERATE OVERNIGHT RH RECOVERY...MAINLY WEST
  SIDE OF THE SACRAMENTO VALLEY.

* TIMING...STRONGEST WINDS SATURDAY MORNING THROUGH EARLY 
  AFTERNOON WITH LOWEST HUMIDITY SATURDAY AFTERNOON INTO 
  EVENING.

* IMPACTS...COMBINATION OF GUSTY WIND AND LOW HUMIDITY WILL 
  INCREASE FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
5 follow-up statements
402 
WWUS86 KSTO 111036
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
336 AM PDT SAT JUN 11 2016

...AREAS OF GUSTY WIND AND LOW HUMIDITY TODAY INTO SUNDAY...

.HIGH PRESSURE BUILDING INLAND WILL BRING GUSTY NORTHERLY WIND
SATURDAY AND SUNDAY FOR PORTIONS OF THE SACRAMENTO VALLEY AND
ADJACENT FOOTHILLS. WINDS MAY WEAKEN OVERNIGHT AND PICK UP A BIT
ON SUNDAY. SIGNIFICANT DRYING WITH SOME SINGLE DIGIT RELATIVE
HUMIDITY VALUES EXPECTED.

CAZ215>218-263-264-266-279-120000-
/O.CON.KSTO.FW.W.0001.160611T1200Z-160613T0000Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF-
336 AM PDT SAT JUN 11 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY FOR
WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES
215...216...217...218... 263...264...266 AND 279...

* WIND...NORTH TO NORTHWEST WIND 15 TO 25 MPH WITH LOCAL GUSTS 
  30 TO 35 MPH. 

* HUMIDITY...MINIMUM HUMIDITY SATURDAY WILL BE 9 TO 15 PCT WITH 
  AREAS OF POOR TO MODERATE OVERNIGHT RH RECOVERY...MAINLY WEST 
  SIDE OF THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS.

* TIMING...STRONGEST WINDS SATURDAY MORNING THROUGH EARLY 
  AFTERNOON WITH LOWEST HUMIDITY SATURDAY AFTERNOON INTO 
  EVENING. 

* IMPACTS...COMBINATION OF GUSTY WIND AND LOW HUMIDITY WILL 
  INCREASE FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
JCLAPP
931 
WWUS86 KSTO 112031
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
131 PM PDT SAT JUN 11 2016

...AREAS OF GUSTY WINDS AND LOW HUMIDITY CONTINUE THIS AFTERNOON
INTO SUNDAY...

.GUSTY NORTHERLY WINDS WILL CONTINUE INTO SUNDAY FOR PORTIONS OF
THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS. WINDS MAY WEAKEN
OVERNIGHT AND PICK UP A BIT ON SUNDAY. SIGNIFICANT DRYING WITH
SOME SINGLE DIGIT RELATIVE HUMIDITY VALUES EXPECTED.

CAZ215>218-263-264-266-279-121200-
/O.CON.KSTO.FW.W.0001.000000T0000Z-160613T0000Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF-
131 PM PDT SAT JUN 11 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY FOR
WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215...216...217...
218... 263...264...266 AND 279...

* WIND...NORTH TO NORTHWEST WIND 15 TO 25 MPH WITH LOCAL GUSTS 
  30 TO 35 MPH. 

* HUMIDITY...MINIMUM HUMIDITY OF 9 TO 15 PCT WITH AREAS OF POOR
  TO MODERATE OVERNIGHT RH RECOVERY...MAINLY WEST SIDE OF THE
  SACRAMENTO VALLEY AND ADJACENT FOOTHILLS.

* TIMING...STRONGEST WINDS AND LOWEST HUMIDITY THROUGH THIS
  EVENING. 

* IMPACTS...COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  INCREASE FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
308 
WWUS86 KSTO 121002
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
302 AM PDT SUN JUN 12 2016

...AREAS OF GUSTY WINDS AND LOW HUMIDITY CONTINUE INTO THIS
AFTERNOON...

.GUSTY NORTHERLY WINDS WILL CONTINUE TODAY SUNDAY FOR PORTIONS OF
THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS. WINDS MAY WEAKEN
INTO THE AFTERNOON. SIGNIFICANT DRYING WITH SOME SINGLE DIGIT
RELATIVE HUMIDITY VALUES EXPECTED.

CAZ218-121115-
/O.CAN.KSTO.FW.W.0001.000000T0000Z-160613T0000Z/
CARQUINEZ STRAIT AND DELTA-
302 AM PDT SUN JUN 12 2016

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 218...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING THE DELTA REGION. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ215>217-263-264-266-279-121815-
/O.EXT.KSTO.FW.W.0001.000000T0000Z-160612T2100Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF-
302 AM PDT SUN JUN 12 2016

...RED FLAG WARNING NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON
FOR WIND AND LOW HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES
215...216...217... 263...264...266 AND 279...

* WIND...NORTH TO NORTHWEST WIND 10 TO 20 MPH WITH LOCAL GUSTS 
  20 TO 30 MPH, ESPECIALLY OVER HIGHER TERRAIN. 

* HUMIDITY...LIMITED HUMIDITY RECOVERY THIS MORNING WITH MINIMUM
  AFTERNOON HUMIDITY OF 9 TO 15 PCT...MAINLY NORTH AND WEST SIDE
  OF THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS.

* TIMING...STRONGEST WINDS AND LOWEST HUMIDITY MID MORNING TO
  EARLY AFTERNOON.

* IMPACTS...COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY ALLOW
  FOR EASIER FIRE STARTS AND FASTER SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JCLAPP
948 
WWUS86 KSTO 121028
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
328 AM PDT SUN JUN 12 2016

...AREAS OF GUSTY WINDS AND LOW HUMIDITY CONTINUE INTO THIS
AFTERNOON...

.GUSTY NORTHERLY WINDS WILL CONTINUE TODAY SUNDAY FOR PORTIONS OF
THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS. WINDS MAY WEAKEN
INTO THE AFTERNOON. SIGNIFICANT DRYING WITH SOME SINGLE DIGIT
RELATIVE HUMIDITY VALUES EXPECTED.

CAZ215>217-263-264-266-279-122100-
/O.CON.KSTO.FW.W.0001.000000T0000Z-160612T2100Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF-
328 AM PDT SUN JUN 12 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON FOR WIND AND LOW HUMIDITY FOR PORTIONS OF FIRE WEATHER
ZONES 215...216...217... 263...264...266 AND 279...

* WIND...NORTH TO NORTHWEST WIND 10 TO 20 MPH WITH LOCAL GUSTS 
  20 TO 30 MPH... ESPECIALLY OVER HIGHER TERRAIN. 

* HUMIDITY...LIMITED HUMIDITY RECOVERY THIS MORNING WITH 
  MINIMUM AFTERNOON HUMIDITY OF 9 TO 15 PCT...MAINLY NORTH AND 
  WEST SIDE OF THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS.

* TIMING...STRONGEST WINDS AND LOWEST HUMIDITY MID MORNING TO 
  EARLY AFTERNOON.

* IMPACTS...COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY 
  ALLOWFOR EASIER FIRE STARTS AND FASTER SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
JCLAPP
847 
WWUS86 KSTO 122103
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
203 PM PDT SUN JUN 12 2016

CAZ215>217-263-264-266-279-122215-
/O.EXP.KSTO.FW.W.0001.000000T0000Z-160612T2100Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF-
203 PM PDT SUN JUN 12 2016

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 215...216...217...263...264...266 AND 279...

THE WINDS HAVE DIMINISHED OVER THE AREA.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 10, 3:33 AM PDT, 7 hours 11 minutes earlier.

Area forecast discussion, Jun 10, 3:33 AM PDT, 7 hours 11 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
333 AM PDT FRI JUN 10 2016

.SYNOPSIS...
An upper level trough will bring continued cooler temperatures
today and Saturday. Temperatures will warm up early next week
with some chances for thunderstorms northern Sierra Sunday.

&&

.DISCUSSION...
Upper low off the Pacific Northwest coast continues to edge slowly
eastward. Some mid level cloudiness currently showing up over the
northern CWA but still believe any precipitation will remain north
of the CWA today. Daytime highs today will continue to cool with
max temperatures coming in a few to several degrees below normal.
Looking at satellite fog product and Fort Ord profiler it appears
marine layer has become somewhat mixed out so any stratus in the
delta or southern Sacramento valley is likely to be quite patchy
this morning. Upper trough axis is forecast to shift east of the
CWA by Saturday afternoon turning main flow from onshore to
northerly on Saturday. Surface progs show a moderate northerly
gradient but with upper trough still over west coast the upper
level support for northerly wind will be limited. Still...breezy
north winds are expected on Saturday especially down the west side
of the Sacramento valley. Combined with fairly low relative
humidity and continued low fuel moistures...this will make for
increased fire danger and a fire weather watch will remain in
place for much of the Sacramento valley Saturday. Main upper
trough axis shifts into Nevada on Sunday leaving the northern
Sierra in close proximity to this axis and associated instability.
Therefore...thunderstorm threat will continue there. Elsewhere...a
lighter surface gradient and warmer airmass will bring warming
with lighter winds on Sunday. Even with the lighter
winds...afternoon RH values will remain quite low with single
digit RH still possible northern Sacramento valley in the
afternoon. Temperatures warm a bit more on Monday as flat upper
ridging moves over the area while more subsidence and more stable
conditions end Sierra thunderstorm threat.

&&
.EXTENDED DISCUSSION (Tuesday THROUGH Friday)

Upper level winds shift more from the southwest Tuesday through
the end of the week as an upper trough gradually deepens off the
Pac NW coast. As a result, temperatures will cool into the 80s for
the Central Valley with 50s and 70s elsewhere. Expect moderate to
strong Delta Breeze and ridge wind speeds throughout the week as
the trough nears the coast. Also, a shower threat exists mainly
over the Shasta county higher terrain Thursday and Friday due to
the upper level disturbance.      JClapp

&&

.AVIATION...

Upper trough just offshore, but Ft Ord and Bodega Bay profilers
show mixed out marine layer. Dewpoint depression in Srn Sac Valley
still warrants a chance of stratus at KSAC and KMHR this morning
w/ typical bases approx 012-014 between 12z- 15z, but patchy
stratus may not form ceiling. Northerly boundary layer winds begin
Fri evening increase Sat.     JClapp

&&

.STO Watches/Warnings/Advisories...
Fire Weather Watch from late tonight through Saturday evening
for Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Northern Sacramento
Valley to Southern Tehama County Line Below 1000 Ft-Southern
Sacramento Valley in Yolo-Sacramento Far Western Placer,
southern Sutter and Solano County Below 1000 Ft.

&&

Nearby

Red Flag Warnings in California, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.